Coping With Epilepsy Citizens United for Research in Epilepsy
Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 12-27-2018, 10:28 PM
ln1 ln1 is offline
Weaving the Community Fabric
 
Join Date: Jan 2016
Posts: 129
Thanks: 59
Thanked 20 Times in 14 Posts

Change of medication?


Hello all,

I've been on Keppra for about 3 years, and it has been very effective with controlling my seizures, and even my generalized anxiety.

The only problem is that even though I am able to function throughout the day with work, I am always tired. When I take naps, they usually last about 3 hours.

I don't want to change my medicine, but I don't know if being tired everyday is something I have to or want to deal with.

Any recommendations? Thank you.
Reply With Quote
  #2  
Old 12-28-2018, 12:45 AM
Weaving the Community Fabric
 
Join Date: Sep 2017
Posts: 271
Thanks: 14
Thanked 31 Times in 24 Posts
I understand what you're saying, I'm on Vimpat, it works great, but so many side effects. It's rough.

As for Keppra, I don't know if you should continue, 3 hours a day is insane. I would talk to my neurologist, see if lowering the amount helps. As for now, to help I would say caffeine will help you stay awake when needed. If caffeine is a trigger you can stay awake by exercising, such as running a mile. If you're at work and need to stay awake maybe close your eyes for 5 minutes and it's like taking a very short nap.
Reply With Quote
The Following User Says Thank You to finalpoet For This Useful Post:
ln1 (12-28-2018)
  #3  
Old 12-28-2018, 07:12 AM
Porkette's Avatar
Venerable Voice of CWE
 
Join Date: Mar 2016
Location: New York
Posts: 1,256
Thanks: 311
Thanked 384 Times in 342 Posts
Hi ln1,

Many of the different seizure meds made me tired but if you have been on Keppra for 3 yrs. I am wondering if maybe you need to have a sleep study done along with an e.e.g. and e.k.g. I was always feeling tired in the morning after a good nights sleep then my neurologist did a sleep study on me and found out I was having seizures in my sleep 1-2 hrs. before I woke up in the morning. I was then put on vimpat and these seizures stopped.
As long and you are getting a full nights rest this shouldn't be going on. Check with your neurologist and get a sleep study done just to play it safe. I wish you the best of luck and May God Bless You!

Sue
Reply With Quote
The Following User Says Thank You to Porkette For This Useful Post:
ln1 (12-28-2018)
  #4  
Old 12-28-2018, 11:34 AM
Cint's Avatar
CWE Supporter
 
Join Date: May 2008
Location: Denver, CO
Posts: 5,493
Thanks: 1,150
Thanked 3,160 Times in 2,052 Posts
I've been on Keppra for nearly 20 years and one of the well-known side effects is sleepiness/irritability. I've had a sleep study done, too, but it didn't reveal anything we did not already know. I get a full 8, sometimes 10 hour night of sleep and still suffer the side effects of Keppra--feeling sleepy, tired, no energy, etc. I don't know what dosage you are taking In1, but maybe your neurologist could lower the dose?
__________________
"The Golden Rule is that there are no golden rules."
~George Bernard Shaw
Reply With Quote
The Following User Says Thank You to Cint For This Useful Post:
ln1 (12-28-2018)
  #5  
Old 12-28-2018, 01:02 PM
ln1 ln1 is offline
Weaving the Community Fabric
 
Join Date: Jan 2016
Posts: 129
Thanks: 59
Thanked 20 Times in 14 Posts
Thank you all for your input!

The crazy thing is I'm only on 500 mg in the morning, and 500 mg at night. Am I correct that is the lowest therapeutic dosage?
Reply With Quote
  #6  
Old 12-28-2018, 03:37 PM
Porkette's Avatar
Venerable Voice of CWE
 
Join Date: Mar 2016
Location: New York
Posts: 1,256
Thanks: 311
Thanked 384 Times in 342 Posts
Hi ln1,

When I was on Keppra I was taking 250 mg in the morning and 250 mg. at night but I was also taking other meds. If you are taking other seizure meds 1000 mg may be a low dose for you it all depends on what a person is taking. I know the dosage you are taking would wipe me out while taking Diamox and Mysoline at the same time.
Wishing you the best of luck and May God Bless You!

Sue
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Considering a Medication Change doglover The Kitchen 2 05-30-2017 04:28 PM
medication and time change redbirdgirl The Kitchen 6 09-24-2013 10:44 PM
Change in medication louiseinfrance The Kitchen 1 02-13-2013 12:59 PM
Medication change after 27 years TLM The Foyer 13 03-22-2011 12:15 AM
Medication change or not Homer Taylor The Foyer 8 10-28-2008 02:22 AM


All times are GMT -5. The time now is 07:43 PM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.